Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 312, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2011, 4:00 PM EDT for Alleghany County, Ashe County, Wilkes County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 21, 2011, 5:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Ashe County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:08 PM EDT | TSTM WND DMG | 4 Sw Mc Grady, NC | NUMEROUS TREES DOWN INCLUDING APPLE TREES AND THE TOP HALF OF OTHER TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
308
WUUS51 KRNK 212000
SVRRNK
NCC005-009-193-212100-
/O.NEW.KRNK.SV.W.0312.110621T2000Z-110621T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHEASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 500 PM EDT.
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WILBAR...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILBAR...
MC GRADY...
LAUREL SPRINGS...
DOUGHTON PARK...
WHITEHEAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3623 8148 3624 8144 3629 8140 3629 8137
3633 8137 3657 8117 3656 8090 3650 8093
3645 8097 3642 8096 3636 8099 3613 8131
TIME...MOT...LOC 2000Z 215DEG 14KT 3626 8133
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:00 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 21, 2:00 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 200 PM EDT TUE JUN 21 2011 .SYNOPSIS... STILL KEEPING AN EYE ON A WEAK FRONTAL BOUNDARY SITUATED ALONG THE EASTERN BOUNDARY OF THE FORECAST REGION THIS MORNING...HOWEVER THIS BOUNDARY WILL PUSH BACK TO THE NORTHEAST AS AN UPPER LEVEL RIDGE BUILDS INTO THE AREA TODAY. SOUTHWESTERLY WINDS WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY IN THE FORECAST THROUGH THE END OF THE WORKWEEK AS A COLD FRONT APPROACHES OUR REGION. && .NEAR TERM /THROUGH TONIGHT/... QUITE A BIT OF CUMULUS CLOUDS HAVE FORMED ALONG AND WEST OF THE BLUE RIDGE...WITH MOSTLY SUNNY SKIES TO THE EAST. WITH UPPER LEVEL RIDGE OVERHEAD...THESE CU ARE CURRENTLY CAPPED OFF. HOWEVER AS MENTIONED EARLIER...WAVE CURRENTLY OVER EASTERN TENNESSEE MAY PROVIDE ENOUGH LIFT AND MOISTENING OF THE MID LEVELS TO BREAK THIS CAP AND ALLOW SCATTERED THUNDERSTORM DEVELOPMENT. LATEST HRRR AND LOCAL WRF CONTINUE TO SHOW THIS SOLUTION....WITH THUNDERSTORMS MOVING INTO NORTHWEST NORTH CAROLINA BY 3 OR 4PM. THUS HAVE INCREASED POPS EVEN MORE ACROSS WESTERN AREAS. MLCAPE OF BETWEEN 2 AND 3K J/KG ACROSS THE CWA. QUITE A BIT OF CAPE IN THE HAIL GROWTH ZONE AND DECENT DOWNDRAFT CAPE AS WELL. DEEP LAYER EFFECTIVE SHEAR IS RATHER WEAK TODAY AND THUS ANY ORGANIZATION OF THE STORMS WILL HAVE TO BE COLD POOL DRIVEN. THIS SHOULD TEND TO LIMIT THE SEVERITY OF ANY EARLY AFTERNOON STORMS...HOWEVER GIVEN ABOVE PARAMETERS...STORMS SHOULD STILL BE ABLE TO AT LEAST BRIEFLY PULSE UP TO SEVERE LIMITS. LESS CONFIDENCE ON HOW FAR EAST THESE STORMS MAKE IT. HIGH RES MODELS SHOW THE STORMS MAKING IT ACROSS THE WHOLE CWA AND GIVEN IMPRESSIVE CAPE VALUES THIS SEEMS POSSIBLE...AND THUS HAVE RAISED POPS. HOWEVER WEAK SHEAR AND THE RIDGING OVERHEAD MAY ALSO LIMIT EASTWARD EXTENT OF STORMS...AND THUS WILL HAVE TO MONITOR THIS THROUGH THE AFTERNOON HOURS. THE POSSIBILITY EXISTS FOR A SECOND AREA OF THUNDERSTORMS TO IMPACT OUR AREA AROUND 8PM TONIGHT...AS THUNDERSTORMS THAT FORM OVER CENTRAL TENNESSEE TODAY WILL TEND TO WORK THERE WAY NORTHEAST. .PREVIOUS DISCUSSION... WILL START THE MORNING OFF WITH AREAS OF PATCHY FOG ACROSS THE REGION...ESPECIALLY WHERE WE EXPERIENCED SHOWERS AND THUNDERSTORMS ON MONDAY EVENING. AS IS USUAL FOR THIS TIME OF YEAR...WE CAN EXPECT THIS MORNING FOG TO IMPROVE QUICKLY AFTER 9 AM AS DAYTIME HEATING INCREASES. RADAR IS ALSO INDICATING LIGHT SHOWER ACTIVITY PUSHING ACROSS OUR REGION FROM THE NORTHWEST...WITH THE GREATEST SHOWER ACTIVITY DEVELOPING IN THE VICINITY OF A WEAK BACKDOOR FRONTAL BOUNDARY SITUATED ON THE EASTERN EDGE OF OUR FORECAST REGION. EXPECT THESE SHOWERS TO CONTINUE THROUGH THE REMAINDER OF THE MORNING. AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER OUR REGION TODAY... CAUSING OUR ATMOSPHERIC WINDS TO GRADUALLY SHIFT FROM NORTHWESTERLY TO SOUTHWESTERLY...AND ALLOWING US TO TAP INCREASINGLY HUMID AIR FROM THE GULF COAST REGION. WITH THE RIDGE PUSHING ACROSS OUR AREA...WE CAN EXPECT WARMER AFTERNOON TEMPERATURES FOR TODAY THAN THOSE EXPERIENCED OVER THE LAST COUPLE DAYS...WITH HIGHS RANGING FROM THE MID 80S TO NEAR 90 WEST OF THE BLUE RIDGE...AND LOW TO MID 90S TO THE EAST. THUNDERSTORM ACTIVITY WILL DIMINISH IN INTENSITY BY MIDNIGHT...BUT STILL EXPECT TO SEE SPOTTY SHOWER ACTIVITY CONTINUE THROUGH THE EARLY MORNING HOURS OF WEDNESDAY AS A COLD FRONT APPROACHES OUR REGION. OVERNIGHT CONDITIONS TONIGHT WILL BE ON THE WARM AND MUGGY SIDE...WITH LOWS RANGING FROM THE MID TO UPPER 60S WEST OF THE BLUE RIDGE...AND EXPECTED TO BE IN THE LOW 70S TO THE EAST. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... FORECAST AREA WILL BE IN THE WARM SECTOR WEDNESDAY AND THURSDAY WITH A GOOD LEE TROF AT THE SURFACE. COLD FRONT MAY NOT MAKE MUCH PROGRESS EAST WITH UPPER FLOW FROM THE SOUTHWEST AND PARALLEL TO THE BOUNDARY. SURFACE AND LOW LEVEL WINDS WILL BE FROM THE WEST ON WEDNESDAY AND FROM THE SOUTHWEST ON THURSDAY. BEST PROBABILITY OF PRECIPITATION WILL BE IN THE MOUNTAINS ON WEDNESDAY. BY WEDNESDAY NIGHT A JET STREAK WILL PROVIDE SOME UPPER DIFFLUENCE WHICH SHOULD RESULT IN AT LEAST SCATTERED COVERAGE ACROSS THE FORECAST AREA. BY THURSDAY MORNING THE GFS AND SREF WERE SHOWING THE DEEPER MOISTURE JUST SOUTHEAST OF THE FORECAST AREA. PLAN TO TRIM CHANCE OF RAIN ON THURSDAY. AIR MASS DOES NOT CHANGE MUCH THROUGH THE PERIOD. WITH WEST WINDS AND DOWNSLOPING ON WEDNESDAY...PLUS 850 MB TEMPERATURES STILL AROUND +20 HIGH TEMPERATURES IN THE FOOTHILLS AND PIEDMONT WILL BE ABOVE NORMAL. WILL STAY CLOSE TO THE MAV FOR ALL OTHER HIGHS AND LOWS THROUGH THE PERIOD. && .LONG TERM /FRIDAY THROUGH MONDAY/... LONG TERM PERIOD LOOKS TO BE FAIRLY ACTIVE WEATHER-WISE AS A SERIES OF SHORT WAVE TROFS CONTINUE TO PINWHEEL AROUND A SLOWLY MOVING UPPER LOW SYSTEM TRANSITIONING FROM THE UPPER GREAT LAKES/SOUTHERN ONTARIO ON FRIDAY...TO NORTHERN MAINE/NEW BRUNSWICK BY MONDAY. FIRST SHORT WAVE EXPECTED TO BE SUFFICIENT TO DRIVE COOL FRONT JUST TO THE SOUTH OF THE BLACKSBURG FORECAST AREA ON FRIDAY...BUT PERHAPS NOT FAR ENOUGH SOUTH TO JUSTIFY AN ENTIRELY DRY FORECAST. FRONT EXPECTED TO STALL JUST TO THE SOUTH OF THE AREA FRIDAY NIGHT...THEN BEGIN BUCKLING NORTHWARD AS A WARM FRONT BACK INTO THE MID APPALACHIAN AND MID ATLANTIC REGION OVER THE WEEKEND. THIS FRONT EXPECTED TO REMAIN IN CLOSE PROXIMITY TO/OVER THE AREA SATURDAY INTO SUNDAY...MAINTAINING A GOOD THREAT OF SHOWERS/THUNDERSTORMS UNTIL FINAL SHORT WAVE FORCES COOLER AND DRIER AIR BACK INTO THE AREA FROM THE NORTH SUNDAY NIGHT INTO MONDAY. HPC GUIDANCE GENERALLY USED FOR THE ENTIRE LONG TERM PERIOD WITH ONLY SLIGHT MODIFICATIONS NEEDED TO REFLECT LOCAL CLIMATOLOGICAL BIAS DRIVEN MAINLY BY TOPOGRAPHY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS CURRENTLY ACROSS ALL TAF SITES. THIS WILL CONTINUE THROUGH MOST OF THE AFTERNOON. WILL HAVE TO WATCH FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST CHANCE OF THESE STORMS WILL BE ACROSS NORTHWEST NORTH CAROLINA UP TO AROUND BLF. THUS HAVE ADDED IN A TEMPO GROUP AT BLUEFIELD. STILL A CHANCE THAT STORMS COULD MOVE ACROSS THE CWA FROM SOUTHWEST TO NORTHEAST AND IMPACT OTHER TAF SITES. HOWEVER CONFIDENCE IS TOO LOW AT THIS POINT TO PUT ANYTHING OTHER THAN CB IN THE TAFS. IF CAUGHT IN ONE OF THESE THUNDERSTORMS ONE SHOULD EXPECT REDUCTIONS TO IFR/LIFR FOR A BRIEF PERIOD OF TIME...WITH HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS...AND POSSIBLY SOME HAIL. BEST CHANCE SHOULD BE FROM 3PM TO 8PM IN THE WEST...5PM TO 10PM AROUND BCB AND ROA...AND 6PM TO 10PM LYH AND DAN. FOG WILL ALSO BE A POSSIBILITY DURING THE EARLY MORNING HOURS OF THURSDAY...ESPECIALLY WHERE RAINFALL OCCURS THIS EVENING. EXPECT MOSTLY CLOUDY SKIES MOST AREAS TONIGHT...THUS NOT EXPECTING VISIBILITY DROPS TO BELOW MVFR CONDITIONS. HOWEVER IF CLEARING CAN OCCUR...MAY HAVE TO WATCH FOR DENSER FOG AROUND LYH AND WHEREVER IT RAINS THIS AFTERNOON. WEDNESDAY SHOULD FEATURE MAINLY VFR CONDITIONS...HOWEVER WITH A FRONT IN THE VICINITY...WILL LIKELY HAVE MORE AFTERNOON SHOWERS AND THUNDERSTORMS...WITH BRIEF REDUCTIONS TO IFR/LIFR. JUST HOW FAR SOUTH FRONT MOVES WILL BE THE ISSUE AS WE HEAD INTO THE END OF THE WEEK INTO THE WEEKEND. CURRENT THOUGHTS ARE THAT THURSDAY MAY BE OUR DRIEST DAY...WITH THE FRONT STAYING CLOSE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY INTO THE WEEKEND. WILL ALSO HAVE TO WATCH FOR THE USUAL MORNING FOG EACH MORNING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/NF NEAR TERM...MC/NF SHORT TERM...AMS LONG TERM...WERT AVIATION...MC/NF
Hazardous weather outlook, Jun 21, 3:27 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT TUE JUN 21 2011 NCZ004>006-020-VAZ035-043>047-058-059-221930- STOKES-ROCKINGHAM-CASWELL-YADKIN-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 327 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-022>024-032>034-WVZ042>045-221930- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-MERCER- SUMMERS-MONROE-GREENBRIER- 327 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING...A FEW OF WHICH MAY BECOME SEVERE. THE MAIN THREATS WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SECONDARY THREATS INCLUDE PERIODS OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 21, 10:19 AM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL 6 NW INGRAM 36.82N 79.21W
06/21/2011 E1.00 INCH PITTSYLVANIA VA PUBLIC
&&
WHPSpecial weather statement, Jun 21, 2:15 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT TUE JUN 21 2011
NCZ001-002-018-019-211915-
ALLEGHANY NC-ASHE NC-WATAUGA NC-WILKES NC-
215 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...WATAUGA AND
WILKES COUNTIES...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DEEP GAP...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DEEP GAP AROUND 225 PM...CASCADE FALLS...
FLEETWOOD...AND MAPLE SPRINGS AROUND 235 PM...CASCADE FALLS...AND
FLEETWOOD AROUND 240 PM...SUMMIT...AND BALDWIN AROUND 245 PM...
IDLEWILD AROUND 255 PM AND WEST JEFFERSON AROUND 300 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3611 8155 3611 8158 3620 8169 3654 8136
3635 8112 3609 8151 3609 8152
KKSpecial weather statement, Jun 21, 3:15 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT TUE JUN 21 2011
VAZ018-022-212015-
CRAIG VA-ROANOKE VA-
315 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT CRAIG AND ROANOKE COUNTIES...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SINKING
CREEK...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR ABBOTT AROUND 345 PM AND CATAWBA AROUND 400
PM.
LAT...LON 3751 8006 3744 8004 3742 8007 3739 8003
3738 8002 3735 8026 3735 8031 3737 8032
3736 8035 3747 8036
MCLocal storm report, Jun 21, 3:27 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG 3 W POPLAR HILL 37.21N 80.79W
06/21/2011 GILES VA PUBLIC
NUMEROUS LARGE TREE LIMBS DOWN ALONG WITH DIME SIZED HAIL
&&
WERTLocal storm report, Jun 21, 3:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 6 N BLOWING ROCK 36.21N 81.67W
06/21/2011 E0.50 INCH WATAUGA NC PUBLIC
DIME SIZED HAIL.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:15 PM EDT | Special Weather Statement | RNK | Ashe | 60 min |
| Jun 21, 2:32 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 58 min |
| Jun 21, 3:09 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Wilkes | 58 min |
| Jun 21, 3:42 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 63 min |
| Jun 21, 4:25 PM EDT | Flash Flood Warning | RNK | Ashe, Watauga, Wilkes | 5 hr |
| Jun 21, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 36 min |
| Jun 21, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Wilkes | 56 min |
| Jun 21, 5:02 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 58 min |
| Jun 21, 5:22 PM EDT | Flash Flood Warning | RNK | Wilkes | 4 hr |
| Jun 21, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 37 min |
| Jun 21, 6:19 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 56 min |
| Jun 21, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 43 min |
| Jun 21, 7:14 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 61 min |
| Jun 21, 7:53 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.